×

zbMATH — the first resource for mathematics

Monotonicity and \(^*\)orthant-monotonicity of certain maximum norms. (English) Zbl 1038.15017
Let \(\mathbb K\) be the field of real or complex numbers. A characterization of all inner product norms \(p_1\) and \(p_2\) on \(\mathbb K^n\) for which the norm \(x\mapsto \max\{ p_1(x),p_2(x)\}\) on \(\mathbb K^n\) is monotonic or *orthant-monotonic is given.
MSC:
15A60 Norms of matrices, numerical range, applications of functional analysis to matrix theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bauer, F.L; Stoer, J; Witzgall, C, Absolute and monotonic norms, Numer. math., 3, 257-264, (1961) · Zbl 0111.01602
[2] Clarke, F.H, Optimization and nonsmooth analysis, (1983), J. Wiley & Sons New York · Zbl 0727.90045
[3] Gries, D, Characterizations of certain classes of norms, Numer. math., 10, 30-41, (1967) · Zbl 0164.17603
[4] Johnson, C.R; Nylen, P, Monotonicity properties of norms, Linear algebra appl., 148, 43-58, (1991) · Zbl 0717.15015
[5] Lavrič, B, A note on ^{∗}orthant-monotonic norms, Linear algebra appl., 299, 195-200, (1999) · Zbl 0943.15018
[6] Rockafellar, T, Convex analysis, (1970), Princeton University Press Princeton, NJ · Zbl 0193.18401
[7] de Sá, E.M, Some notes on orthant-monotonic norms, Linear multilinear algebra, 32, 167-175, (1992) · Zbl 0757.15015
[8] de Sá, E.M; Sodupe, M.J, Characterizations of ^{∗}orthant-monotonic norms, Linear algebra appl., 193, 1-9, (1993) · Zbl 0793.15016
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.